Jump to content
CrazyBoards.org

Head Rushes/Dehydration


Recommended Posts

Are there any of my meds that could cause one or the other? I've been on all of them for at least 2 months and never had the head rushes until this week. My pdoc said I was probably dehydrated. But I keep water by my side at all times, I'm always drinking. So I don't know how I could be dehydrated. He didn't seem to think the head rushes would have been caused by the Clonidine, which I've been on since November without problem. These are my meds:

Lithium 1200 mg

Abilify 15 mg

Adderall 20 mg/4X day (I only take 30 mg/day)

Clonazepam 1 mg/3x day

Alprazolam 2 mg/2x day

Cogentin

Clonidine .2 mg/day

Any insight welcome.

Link to comment
Share on other sites

I get this problem often. Sometimes mine are caused by trouble sleeping, or sinus pressure from allergies. If it is dehydration, maybe try sipping on a Gatorade or something as well as water for a few days. Some of the Special K nutritional supplements are pretty tasty. Obviously I am no expert! :rolleyes:

edited for clarity

Link to comment
Share on other sites

i would go for the stronger ones causing teh head rushes like the abilify the lithium or the adderall. all the other ones are just used.

What are you basing your assessment ofnthe relative, "strength" of these meds on? Any actual reason for thinking any of them would most likely cause issues?

Link to comment
Share on other sites

Are there any of my meds that could cause one or the other? I've been on all of them for at least 2 months and never had the head rushes until this week. My pdoc said I was probably dehydrated. But I keep water by my side at all times, I'm always drinking. So I don't know how I could be dehydrated. He didn't seem to think the head rushes would have been caused by the Clonidine, which I've been on since November without problem. These are my meds:

Lithium 1200 mg

Abilify 15 mg

Adderall 20 mg/4X day (I only take 30 mg/day)

Clonazepam 1 mg/3x day

Alprazolam 2 mg/2x day

Cogentin

Clonidine .2 mg/day

Any insight welcome.

Lithium can definitely cause dehydration. It's pretty much impossible to drink too much water on lithium, so why don't you try drinking more, and see ifnthat helps?

Link to comment
Share on other sites

yah i was goign off the basic strength of the drugs in question

Again, upon what are you basing your assessment of their relative strength?

the strength of the drugs, especially lithium and abilify is related with the dry mouth side effect, and anticholinergic effect. and the antihistamine effect of abilify. these medicaitons dry you out, so they would be more likely to cause dehydration.

Link to comment
Share on other sites

yah i was goign off the basic strength of the drugs in question

Again, upon what are you basing your assessment of their relative strength?

the strength of the drugs, especially lithium and abilify is related with the dry mouth side effect, and anticholinergic effect. and the antihistamine effect of abilify. these medicaitons dry you out, so they would be more likely to cause dehydration.

This makes little to no sense. Can you provide any objective back up for these criteria?

Link to comment
Share on other sites

The dry mouth I have was caused by adding Clonidine (which I'm weaning off right now) and the Adderall is the only one that makes me feel particularly thirsty. I've been on that for a long period of time. I haven't noticed these issues from any of the other meds, but I do make a habit to drink a lot of water daily. The last time I checked my blood pressure (2 1/2 wks ago) it was fine. So I guess I'm just a little puzzled as to why now. Thanks for all the suggestions, going to doctor this week.

Link to comment
Share on other sites

yah i was goign off the basic strength of the drugs in question

Again, upon what are you basing your assessment of their relative strength?

the strength of the drugs, especially lithium and abilify is related with the dry mouth side effect, and anticholinergic effect. and the antihistamine effect of abilify. these medicaitons dry you out, so they would be more likely to cause dehydration.

This makes little to no sense. Can you provide any objective back up for these criteria?

if you dont believe me that is fine with me, go with whatever you were thinking or whatever you were not thinking. maybe u just have no idea and you're clueless about medication. or maybe you're very intelligent and smart about medication, which i believe to be true, and in that case then you're picking on me to reveal some revelatory information about lithium or abilify, as it relates to klonopin. when talking about dry mouth. antipsychotics are heavy duty medicaiton, anything that sedates the sh*t out of you that much, is also going to dry you out.

so why don't you tell me what medication is gonna cause dehydration here?

all i know is drinking water is helpful.

Link to comment
Share on other sites

I don't mean to be picking on you at all. Not remotely. I just think you're making some connections that don't really exist.

I don't think any given med, or category of meds, is by definition, "stronger," than any other.

I've never seen anyone but you suggesting that the relative amount of dry mouth side effect caused by any given med is somehow a sign of it's, "strength," and that just doesn't make a lot of sense to me.

Not all people experience all AAP's as sedating. Not by a long shot. Abilify is generally one of the less sedating.

And again, I'm just not aware of a correlation between sedation and being, "dried out," by any med.

As to what's most likely to be causing dehydration here, as I said earlier, my money would be on the lithium. I don't remember the exact mechanism anymore, but because it's a salt, and because of the amount of water your body needs to clear it, it is kind of notorious for causing dehydration.

Link to comment
Share on other sites

Eat pretzels but stay on Clonidine? I don't know about doctors, either.

I'm already being weaned off Clonidine and am at 1/2 the dose I was on (.1) IDK what's causing the blood pressure issue. But I wasn't even asked my med list. Frustrated. Maybe blood work will find something useful. (Sorry for poor spelling in last post, was typing on cell phone).

Link to comment
Share on other sites

Eat pretzels but stay on Clonidine? I don't know about doctors, either.

I'm already being weaned off Clonidine and am at 1/2 the dose I was on (.1) IDK what's causing the blood pressure issue. But I wasn't even asked my med list. Frustrated. Maybe blood work will find something useful. (Sorry for poor spelling in last post, was typing on cell phone).

just gonna point out that there are three drugs that can cause blood pressure issues that you are taking clonidine/ abilify/ and i believe adderall.

clonidine lowers BP. abilify does the same(orthostatic hypertension)

adderall raises blood pressure( i believe)

not to mention lithium, which influences sodium/potassium levels which can have an effect on blood pressure as anything that affects electrolyte levels affects blood pressure/affects kidneys.

Link to comment
Share on other sites

sorry for being a moron and equivalizing head rushes and dehydration, yesterday i was in some sort of stupid mood. so when i posted that i wasn't thinking.

thanks for clarifiying my stupidity sasha, i apologize.

head rushes i didnt even really address.

Link to comment
Share on other sites

Ahalo, it's just about impossible for your doctor to give you good advice about this without knowing what meds you're taking. While yes, they should certainly have asked you, it's ultimately your responsibility to make sure they have the info. they need, because you're the one who'll suffer if they don't. Call them, and make sure they know your meds, and find out if that changes their recommendations.

Link to comment
Share on other sites

I have no health insurance so went to a free clinic. My med list is in the file if she had bothered to look. Nothing changed since I was last there except a couple of dosages. The doctor called it the ortho... which is what someone said Abilify causes. this all coincides with the increase in my Abilify from 10 to 15. that's when the head rushes started. I'm going to call my pdoc tomorrow or go to ER, I don't know. But eating pretzels isn't a solution I'm ok with.

Link to comment
Share on other sites

  • 3 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...